Couldn't find what you looking for?

TRY OUR SEARCH!

This is the first time I've ever spoke about my acne problems.I had very bad acne since I was around 13 years old. I took a single 100mg Minocycline capsule for a while with a topical Isotretinoin gel which worked wonders. I came off the medication (both topical and oral) when I was 14/15 years old and developed acne again, quite bad too. I lived with it as I was young & dumb and didn't want to go back to the docs (wish I had as I've got some scarring from it now, although I didn't really stop me from getting girlfriends, going out etc) but later on in life I was prescribed the same treatment when I was 18 years old after developing acne around the back and front of my neck and up my cheeks. I was on it for over 9 years (I'm 27 now)! It worked great, I mean really great. I still had the occasional flare up of acne on my face but it still really helped. I recently had a viral infection and had some irregular liver function (possibly down to the prolonged use of the Mino but most likely down to the viral infection) and was advised by my doctor to come off the oral treatment but stay on the topical. I weaned off the Mino carefully and had fairly clear skin for around 2-3 months. I drank around 4 litres of water per day, ate fresh fish, fruit and vegetables and exercised regularly with cardio, which helped for around 3 months, but slowly I could see the acne coming back on my face and up my neck in little spots and red patches. I've had to start the medication again now and already I can see a difference in just 2 weeks. But I will be having a break in about 8 months or so...My advice as an experienced Minocycline user would be to take the medication for a year, throughout which you should drink plenty of water (4 litres per day), eat well, take vitamin supplements, exercise regularly then after a year, have a small break for around 6-8 weeks to let your liver have a rest. Make sure you wean off the Mino though as you'll get a bad breakout if you just come right off them. You should drink pre-biotic drinks every day as the Mino will destroy all the bacteria in your system (both good and bad). The water will help flush your system out and help your kidneys/liver. The exercise will help the blood flow. The fruit will have anti-oxidants, the fish will have the omega 3 (Fish oil apparently helps acne/skin). All of these are beneficial to your acne. Try not to eat too much fatty foods. I know they say that there's no correlation between what you eat and acne but I can 100% say that when I eat junk food (Pizza, KFC etc) I have a breakout. Diet plays a big part in my skin. This treatment works 100%, but be careful when using it as there are some changes of side effects that can effect your health. Although in most cases you should be fine with prolonged use, just make sure you go to the doctors for a check up every 6 months or so. Oh, and Accutane should be avoided. It has a tendency to make the patient extremely depressed. There is a lot you can read about it on the net. Bad things and lawsuits have happened down to that drug. 

Reply

Loading...


Trying it now, third day. Woke up this am with stiff neck and body joints - knee, jaw and base of neck. I am 66 and sores on neck, chest and back, including scalp are the problem. Yesterday was third day - first time i took the 2nd capsule as described.
Reply

Loading...


Hi. I'm 14 and started using this on the 2nd...How long do u think it will be for it to start working on me? I have some pimples on my chin and forehead and school starts in a month so I'm super nervous about the effect of this! I hope it works. I want to pursue modeling so I want clear skin. The dermatologist said it has a 50/50 chance of working or breaking out my face....super nervous..
Reply

Loading...


that's because it's an iron chelator, which is actually how it rids you of acne. you need to take smaller doses on the half-life to prevent redistribution of iron. this is why it causes dizziness and stomach upset...too much iron for the body to excrete so it settles in the tissues and teeth.
Reply

Loading...


Preston Mitchell MD, you're not a very educated doctor. Of course minocycline can cause arthritis! It's an iron chelator! If you're taking too high a dose, then it will chelate too much iron for your body to excrete and the iron will settle into your joints essentially rusting your body. It needs to be taken in much lower doses and on the half-life to keep a steady amount in your blood stream so your body has the opportunity to elimintate the chelated iron.
Reply

Loading...

Does it only help get rid of pimples or does it work for blackheads too? I get pimples every once in a while but I mostly have blackheads. My doctor told me to try this so i hope it works.

Reply

Loading...

I amfenced on the fence about minocycline. I have taken it for 15 years for acne And large cyst under the skin. If I take it everyday, my face, back and shoulders stay clear. But, I have developed thyroid issues and blue nail beds. So, now I am nervous. I tried going off of it for eek sweets, within three days, I broke out all over, bumps everywhere like I was 16 again. I am 38 and I want clear skin. Minocycline is known for causing thyroid issues, plus other health risks. Where to go from here?  

Reply

Loading...

I feel your pain :(
Reply

Loading...

This is the worst acne medication I've taken.  I began taking Minocycline on 2/18/14 and my acne worsen.  I experienced diarrhea, itchness and impairment.  On 2/27/14 Ilearned it's these were side effects of Minocycline.  I have not taken another pill since.  But every day I'm having new break-outs.  Prior to taking minocycline I only had breakouts around my period.

Does anyone have an idea how long these breakout will last.  It's frustrating.

 

Reply

Loading...


how long were you this products before you saw hope
Reply

Loading...


My 16 year od son suffered drug induced lupus from taking minocycline. The symptoms included very painful arthritis in his hands and legs. This all went away after he stopped taking the drug. Within one month of stopping, he was a normal teenager again. So please don't say this never happens. It does.
Reply

Loading...

I'm 27 years old and Ive been living with acne for 4years now. I tried Proactive, Netrogena, Mary Kay and nothing. My doctor recomended minocycline and I've been taking one a day for 3 weeks, so far no results. I've noticed my lips are dry and I had some vomiting. I don't know how long it could take for me to see any results. Has somebody any idea???

Reply

Loading...


Me to I'm 15 I'm scared to take them to I been reading All over the internet about this I'm so scared
Reply

Loading...

Depending on your body...you may have to take pills consecutively for weeks or months at a time before you see results...keep taking it... if you don't see results in about a month go back to the doctor.

Reply

Loading...


Dude I took it for years and my body built up an antibiotic resistance to it.
Years later I am still struggling with acne
Reply

Loading...